Alert archive / Alabama / Flash Flood Warnings in 2004

Flash Flood Warning 60, NWS Huntsville, AL

October 19, 2004Colbert County, Lauderdale County, Alabama

NWS Huntsville, AL issued this flash flood warning at Oct 19, 2004, 11:24 AM CDT for Colbert County, Lauderdale County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2004, 11:24 AM CDT (16:24 UTC)
Expired
Oct 19, 2004, 5:00 PM CDT
In force
6 hr
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

Counties Colbert County, AL, Lauderdale County, AL

The radar

The Columbus AFB radar (KGWX), 127 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHUN 191622
FFWHUN
ALC033-077-192200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1124 AM CDT TUE OCT 19 2004

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAUDERDALE COUNTY IN NORTHWEST ALABAMA
  COLBERT COUNTY IN NORTHWEST ALABAMA

* UNTIL 500 PM CDT

* AT 1114 AM CDT...WEATHER SERVICE RADAR INDICATED MODERATE RAINFALL 
ACROSS THE NORTHWESTERN PORTION OF ALABAMA...WITH THE HEAVIEST RAIN 
BETWEEN PICKWICK DAM AND WHEELER DAM.

MORE MODERATE TO HEAVY RAINFALL WILL CONTINUE THIS AFTERNOON...WITH 
ANOTHER 1 TO 3 INCHES OF RAIN EXPECTED. SEVERAL LOW LYING ROADS ARE 
CLOSED FROM THE OVERNIGHT RAINFALL...SUCH AS COUNTY ROAD 130 IN 
GREENHILL...AND COUNTY ROAD 50 AT COUNTY ROAD 207 IN ANDERSON.  

* SOME LOCATIONS AFFECTED INCLUDE...
  ARDMORE...ATHENS...CHEROKEE...FLORENCE...KILLEN...LEIGHTON...  
LEXINGTON...MUSCLE SHOALS...ROGERSVILLE...SHEFFIELD...TUSCUMBIA   

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3499 8808 3457 8811 3469 8733 3473 8679
      3499 8680

$$ 
JDG/BCC
2 follow-up statements
000 
WGUS74 KHUN 191756
FFSHUN
ALC033-077-192200-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1256 PM CDT TUE OCT 19 2004

...FLASH FLOOD WARNINGS CONTINUE FOR LAUDERDALE AND COLBERT COUNTIES 
UNTIL 500 PM CDT...

AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
MODERATE RAINFALL FROM PICKWICK DAM TO TUSCUMBIA TO ANDERSON. THIS 
CONTINUES TO MOVE TO THE EAST AT 30 MPH...WHILE ALSO REBUILDING TO 
THE WEST OVER NORTHERN MISSISSIPPI. 

RAINFALL AMOUNTS OF BETWEEN A HALF AND ONE AND ONE HALF INCHES HAVE 
OCCURRED SINCE 1100 AM. LAUDERDALE COUNTY ROAD DEPARTMENT REPORTS 
WATER OVER COUNTY ROAD 15 IN WATERLOO...AS WELL AS COUNTY ROADS 
39...156 AND 369 IN GREENHILL. COLBERT COUNTY REPORTS WATER OVER THE 
ROAD IN LEIGHTON ON OLD HIGHWAY 20.

WE EXPECT ANOTHER 1 INCH OF RAIN THIS AFTERNOON...WHICH WILL FURTHER 
AGGRAVATE ALREADY SATURATED SOIL.       

SOME LOCATIONS AFFECTED THROUGH 530 PM CDT 
INCLUDE...CHEROKEE...FLORENCE...KILLEN...LEXINGTON...MUSCLE 
SHOALS...SHEFFIELD.

MOST FLOODING DEATHS ARE VEHICLE RELATED. NEVER ATTEMPT TO DRIVE OR 
WALK ACROSS AREAS THAT ARE COVERED BY FLOOD WATERS. MOVE TO HIGHER 
GROUND TO ESCAPE THE FLOOD.

REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN 
HUNTSVILLE.

LAT...LON 3503 8814 3461 8811 3468 8809 3470 8778
      3488 8726 3505 8742

$$
JDG
000 
WGUS74 KHUN 192046
FFSHUN
ALC033-077-192115-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
341 PM CDT TUE OCT 19 2004

...THE FLASH FLOOD WARNING FOR LAUDERDALE AND COLBERT COUNTIES HAS
BEEN CANCELED...

AT 340 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 
RAINFALL HAD ENDED ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS 
DIMINISHING. SOME VERY MINOR RUNOFF MAY CONTINUE...BUT THE SERIOUS 
THREAT OF FLOODING IS ENDING. THUS THE FLASH FLOOD WARNING HAS BEEN 
CANCELED.

HOWEVER...REPORTS FROM COLBERT AND LAUDERDALE COUNTY EMERGENCY 
MANAGEMENT OFFICES INDICATE THAT MANY AREA ROADS REMAIN CLOSED OR 
IMPASSABLE THIS AFTERNOON. ALTHOUGH THE RAIN HAS ENDED...MOTORISTS 
SHOULD STILL BE ALERT TO NOT DRIVE INTO WATERS OF UNKNOWN DEPTH. AS 
LITTLE AS SIX INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
VEHICLE. 

LAT...LON 3499 8723 3460 8758 3460 8807 3499 8808

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 7:48 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Oct 19, 7:48 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
748 AM CDT TUE OCT 19 2004

.UPDATE...
ROUND 1 IS PRETTY MUCH OVER...WITH HEAVY RAIN THE PRIMARY THREAT NOW
LOCALLY. STILL PONDING OF WATER AND HYDROPLANING REMAIN A BIG
CONCERN. TEMPS HAVE PLUMMETED INTO THE 60S...BUT SHOULD STILL
REBOUND DURING THE DAY TO AT LEAST CLOSE TO FORECAST HIGHS. WILL
UPDATE THE GRIDS AND GRID-BASED PRODUCTS...EVERYTHING ELSE IS STILL
ON TRACK...BUT WILL NEED TO UPDATE THE ZONES TO REMOVE THE WATCH.
&&

.DISCUSSION...
SHORT TERM (NOW THROUGH WEDNESDAY NIGHT)...
I FEEL CONFIDENT THAT AT SOME POINT TODAY...EVERYONE WILL GET SOME
RAIN AND THUS HAVE GONE CATEGORICAL ON POPS. WILL ALSO BE CONTINUING
TO MENTION THE POSSIBILITY OF SEVERE. SHEAR REMAINS HIGH...WITH H8
WINDS OUT OF THE WSW AT 40 TO 45 KTS...AND SFC WINDS OUT OF THE DUE
SOUTH AT 10 TO 20 MPH. HAIL IS A POSSIBILITY...BUT THE GREATEST
THREAT WILL BE HEAVY RAIN AND THE POTENTIAL FOR THE STRONG WINDS
ALOFT TO TRANSPORT DOWN TO THE SURFACE. THERE IS ALSO STILL THE
THREAT OF TORNADOES TODAY WITH THE STRONG SHEAR. IN OTHER WORDS...
THERE IS A LITTLE BIT OF EVERYTHING TODAY.

MEANWHILE...WITH S/SW WINDS...ANY BREAKS IN THE PRECIP WILL LEND
THEMSELVES TO A SPIKE IN TEMPS. THIS IS MOST LIKELY TO OCCUR IN THE
SHOALS THIS AFTERNOON...AND IN THE EAST THIS MORNING. BUT IN THE
EAST...WHERE TEMPS/DEWS REMAIN LOW...THAT POSSIBLE RISE WOULD JUST
BRING THEM TO WHERE EVERYONE ELSE WILL ALREADY BE ENDING UP. LOW
CLOUDS HAVE SOCKED IN MUCH OF THE DEEP SOUTH...ANY BREAKS WILL NOT
OCCUR UNTIL MIDDAY OR LATER. WILL DISCUSS THE FLOOD THREAT IN A BIT.

ANY SHRA/TSRA THAT REDEVELOP THIS AFTERNOON WILL...AS ON MONDAY...
LINGER INTO THE EVENING HOURS...AND HAVE RAISED POPS TO REFLECT
THIS. I MAY STILL NOT BE HIGH ENOUGH. TOOK LOWS A LITTLE WARMER WITH
SOUTHERLY FLOW CONTINUING. BUT WINDS WILL BE DROPPING OFF AND SO ANY
BREAKS IN THE CLOUDS (OR MAYBE EVEN WITHOUT THEM)...PATCHY FOG...
POSSIBLY DENSE...COULD OCCUR. HAVE INCLUDED THIS IN THE FORECAST.

WILL KEEP IN SLIGHT CHANCE POPS ON WEDNESDAY. ALTHOUGH RIDGING
STARTS TO BUILD IN...THERE IS STILL SOME UPLIFT AND THE MOIST AND
UNSTABLE AIRMASS ISNT GONE YET. IF WE DO GET TSTM DEVELOPMENT
WEDNESDAY IT COULD AGAIN BE SEVERE.

MIDDLE PORTION (THURSDAY THROUGH SATURDAY)...
STILL BELIEVE THURSDAY AND FRIDAY WILL BE DRY...WITH UPPER RIDGING
DEVELOPING TO THE WEST...THIS SHOULD DRAG SOME SEMBLANCE OF A FRONT
THROUGH THE AREA...AND COOL US DOWN A BIT (AT LEAST AT NIGHT).
MODELS ARE KIND OF ALL OVER THE PLACE SO FOR NOW I TOOK A COMPROMISE
SOLUTION...WHICH IS NOT MUCH DIFFERENT THAN THE GOING FORECAST.

DID NOT TOUCH THE EXTENDED (SUNDAY/MONDAY)...IF WEATHER/TIME ALLOWS
I WILL LIKELY MAKE SOME TWEAKS IN THE GRIDS LATER TONIGHT.

HYDROLOGY...
TRAINING TSTMS ARE GOING TO BE A BIG THREAT TODAY...ESPECIALLY IN
LAUDERDALE AND SOUTHERN MIDDLE TN. HEAVY RAINFALL IS LIKELY...AND
SOME ISOLATED SPOTS ALREADY SAW COPIOUS RAIN WITH THE TWO SUPERCELLS
YESTERDAY. WE WILL BE CLOSELY MONITORING FLASH FLOOD POTENTIAL TODAY.

SEVERE CLIMATOLOGY...
JUST A BRIEF NOTE. OCTOBER TORNADOES ARE RARE. THE LAST WERE TWO F0
TORNADOES IN OCTOBER 2002. BEFORE THAT...WE HAVE TO GO ALL THE WAY
BACK TO 1974 TO FIND ONE. THE ONLY STRONG (F2 OR GREATER) TORNADO
OUTBREAKS IN OCTOBER WERE IN 1909 AND 1967.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

JE/23
Hazardous weather outlook, Oct 19, 5:10 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
510 AM CDT TUE OCT 19 2004

ALZ001>010-016-TNZ076-096-097-191800-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
510 AM CDT TUE OCT 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...

FOR THE REST OF THIS MORNING...A LINE OF THUNDERSTORMS WILL CONTINUE
TO MOVE EAST ACROSS THE TENNESSEE VALLEY. IN STRONGER STORMS
EXPECT WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING...PENNY SIZE HAIL
AND HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE.

FOR THIS AFTERNOON AND EARLY EVENING...WITH DAYTIME HEATING...
THUNDERSTORMS WILL LIKELY BECOME STRONG TO SEVERE WITH DAMAGING
WINDS OF 60 MPH...HAIL UP TO THE SIZE OF QUARTERS AND HEAVY RAIN.
THE BEST TIME FOR SEVERE WEATHER WILL BE FROM 1 PM TO 8 PM.

.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY
AND AGAIN ON SATURDAY AND SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NECESSARY THIS AFTERNOON.

SS

In the hours before

Special weather statement, Oct 19, 5:34 AM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
534 AM CDT TUE OCT 19 2004

ALZ004-005-007-191130-
LAWRENCE-LIMESTONE-MORGAN-
534 AM CDT TUE OCT 19 2004

...SIGNIFICANT WEATHER ALERT FOR A LINE OF STRONG THUNDERSTORMS...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO
50 MPH...PEA SIZE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY
RAINFALL WILL MOVE ACROSS LIMESTONE...LAWRENCE...AND INTO MORGAN
COUNTIES THROUGH 630 AM.  THE LINE OF THUNDERSTORMS IS MOVING EAST
AT 35 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 8
AM CDT.

STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE MEDIA OUTLET...FOR
FURTHER STATEMENTS AND WARNINGS.

09
Special weather statement, Oct 19, 5:36 AM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
536 AM CDT TUE OCT 19 2004

ALZ009-191130-
JACKSON-
536 AM CDT TUE OCT 19 2004

...SIGNIFICANT WEATHER ALERT FOR A LINE OF STRONG THUNDERSTORMS...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO
50 MPH...PEA SIZE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY
RAINFALL WILL SINK SOUTHEASTWARD ACROSS JACKSON COUNTY THROUGH 630
AM.  THE LINE OF THUNDERSTORMS IS MOVING SOUTHEAST EAST AT 30 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 8
AM CDT.

STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE MEDIA OUTLET...FOR
FURTHER STATEMENTS AND WARNINGS.

09
Special weather statement, Oct 19, 5:43 AM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
543 AM CDT TUE OCT 19 2004

ALZ003-191145-
FRANKLIN AL-
543 AM CDT TUE OCT 19 2004

...SIGNIFICANT WEATHER ALERT FOR A LINE OF STRONG THUNDERSTORMS...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO
50 MPH...PEA SIZE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY
RAINFALL WILL MOVE EASTWARD ACROSS FRANKLIN COUNTY THROUGH 645
AM.  THE LINE OF THUNDERSTORMS IS MOVING EAST EAST AT 35 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 8
AM CDT.

STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE MEDIA OUTLET...FOR
FURTHER STATEMENTS AND WARNINGS.

09
Special weather statement, Oct 19, 6:05 AM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
605 AM CDT TUE OCT 19 2004

TNZ076-096-097-191200-
FRANKLIN TN-LINCOLN-MOORE-
605 AM CDT TUE OCT 19 2004

THE THREAT FOR SEVERE THUNDERSTORMS HAS DIMINISHED ACROSS
PORTIONS OF SOUTHERN MIDDLE TENNESSEE. THEREFORE...THE
FOLLOWING COUNTIES IN THE HUNTSVILLE COUNTY WARNING AREA HAVE BEEN
CLEARED FROM SEVERE THUNDERSTORM WATCH 864...

IN TENNESSEE...FRANKLIN...LINCOLN...AND MOORE.

SHOWERS AND A FEW THUNDERSTORM WILL STILL BE POSSIBLE THROUGH THE
MORNING HOURS WITH SOME LOCALLY HEAVY RAINFALL STILL POSSIBLE. THE
POSSIBILITY WILL EXIST FOR RENEWED THUNDERSTORM DEVELOPMENT WEST OF
THE AREA LATER TODAY WHICH MAY MOVE INTO THE AREA BY LATE IN THE
AFTERNOON. THUS...THE POSSIBILITY WILL EXIST FOR ANOTHER ROUND OF
STRONGER THUNDERSTORMS LATER TODAY.

STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE MEDIA OUTLET...FOR
FURTHER STATEMENTS AND WARNINGS.

09
Special weather statement, Oct 19, 8:42 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
842 AM CDT TUE OCT 19 2004

ALZ016-191430-
CULLMAN-
842 AM CDT TUE OCT 19 2004

...SIGNIFICANT WEATHER ALERT FOR LOCALLY HEAVY RAINFALL IN CULLMAN
COUNTY...

AT 842 AM...DOPPLER RADAR INDICATED THAT A LINE OF THUNDERSTORMS
CONTAINING VERY HEAVY RAINFALL STRETCHED FROM MARION COUNTY
ALABAMA...ALL THE WAY TO CHEROKEE COUNTY ALABAMA. THIS LINE WAS
BEGINNING TO MOVE IN MORE OF AN EASTERLY DIRECTION...PLACING CULLMAN
COUNTY IN A FAVORABLE LOCATION FOR PERSISTENT HEAVY RAINFALL THROUGH
930 AM.

CULLMAN COUNTY HAS ALREADY RECEIVED MORE THAN AN INCH AND A HALF OF
RAINFALL ACCORDING TO RADAR ESTIMATES. ADDITIONAL HEAVY RAINFALL MAY
CAUSE A RAPID RISE IN CREEKS...STREAMS...OR DRAINAGE DITCHES. PERSONS
ACROSS THE COUNTY ARE URGED TO KEEP AN EYE ON NEARBY LOW LYING
AREAS...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY.

STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE MEDIA OUTLET...FOR
FURTHER STATEMENTS AND WARNINGS.

27
Special weather statement, Oct 19, 10:21 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1021 AM CDT TUE OCT 19 2004

ALZ001>010-016-TNZ076-096-097-191700-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1021 AM CDT TUE OCT 19 2004

...SIGNIFICANT WEATHER ALERT FOR LOCALLY HEAVY RAINFALL AND THUNDER
ACROSS THE TENNESSEE VALLEY...

BANDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE UP ACROSS
THE VALLEY...AS A VERY UNSTABLE AIRMASS COLLIDES WITH A STATIONARY
FRONT JUST WEST OF THE MISSISSIPPI RIVER. RAINFALL AMOUNTS HAVE
AVERAGED 1 TO 2 INCHES SINCE MONDAY AFTERNOON...WITH UP TO 3 INCHES
IN A FEW SPOTS SUCH AS MERIDIANVILLE AND LYNCHBURG.

WE ARE EXPECTING SHOWER AND THUNDERSTORMS THROUGHOUT THE DAY...WITH
THE PRIMARY HAZARD BEING LOCALLY HEAVY RAIN AND LIGHTNING. WE
EXPECT ANOTHER INCH OF RAIN THROUGH THIS AFTERNOON...WITH SOME
LOCALITIES RECEIVING UP TO 2 INCHES TODAY.

ANY OUTDOOR ACTIVITY SHOULD BE CANCELED TODAY DUE TO LIGHTNING
AND RAIN. FOR TRAVELERS...PLEASE DRIVE AT A REDUCED SPEED. THE
COMBINATION OF MODERATE RAIN...AND WET LEAVES ON AREA ROADWAYS...WILL
CREATE A FAVORABLE ENVIRONMENT FOR HYDROPLANING. THERE HAVE BEEN
NUMEROUS ACCIDENTS THIS MORNING...DUE TO SPEED AND WET ROADS.

WE EXPECT MORE STORMS TO DEVELOP OVER EASTERN ARKANSAS...AND
NORTHWESTERN MISSISSIPPI THIS AFTERNOON...AND SOME OF THESE
STORMS COULD BECOME SEVERE LATER THIS AFTERNOON...PARTICULARLY AFTER
300 PM.

JDG

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 9:55 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin50 min
Oct 18, 10:15 PM CDTTornado WarningHUNColbert, Franklin45 min
Oct 18, 10:58 PM CDTTornado WarningHUNColbert47 min
Oct 18, 11:20 PM CDTSevere Thunderstorm WarningHUNColbert25 min
Oct 18, 11:29 PM CDTSevere Thunderstorm WarningHUNLawrence46 min
Oct 19, 2:43 AM CDTTornado WarningHUNLauderdale47 min
Oct 19, 3:19 AM CDTSevere Thunderstorm WarningHUNLimestone41 min
Oct 19, 3:28 AM CDTSevere Thunderstorm WarningHUNLauderdale17 min
Oct 19, 4:41 AM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale49 min
Oct 19, 4:58 AM CDTSevere Thunderstorm WarningHUNMadison47 min
Oct 19, 5:16 AM CDTFlash Flood WarningHUNColbert, Lauderdale2 hr
Oct 19, 6:05 AM CDTFlash Flood WarningHUNMadison3 hr
Oct 19, 6:20 AM CDTFlash Flood WarningHUNJackson3 hr
Oct 19, 6:39 AM CDTFlash Flood WarningHUNLawrence3 hr
Oct 19, 7:10 AM CDTFlash Flood WarningHUNFranklin2 hr
Oct 19, 1:09 PM CDTSevere Thunderstorm WarningHUNColbert21 min
Oct 19, 1:13 PM CDTSevere Thunderstorm WarningHUNFranklin47 min
Oct 19, 1:31 PM CDTSevere Thunderstorm WarningHUNColbert44 min
Oct 19, 1:39 PM CDTTornado WarningHUNColbert36 min
Oct 19, 2:05 PM CDTSevere Thunderstorm WarningHUNLawrence25 min
Oct 19, 2:37 PM CDTFlash Flood WarningHUNMadison, Marshall, Morgan113 min
Oct 19, 5:56 PM CDTSevere Thunderstorm WarningHUNLauderdale34 min
Oct 19, 6:25 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale50 min

Nearby

Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.